Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

How to eliminate Methamphetamine from the body?

Jun 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2496 Questions
If I took 6 to 8 hits of a meth pipe will it be out of my urine in 3days. How much water to drink to help get it out faster
Posted Thu, 6 Mar 2014 in Drug Abuse
Answered by Dr. Abhishek Kapoor 1 hour later
Brief Answer: Water would not help Detailed Answer: HI Thanks for using healthcare magic. I, Dr Abhishek Kapoor, psychiatrist would help you to solve this query. Excretion of a drug is depend upon its elimination half life, which is describe as the time it takes for the blood plasma concentration of a substance to halve (plasma half-life) its steady-state. A drug needs minimum five half life to completely wash out from body. Meth elimination half life is 9 to 12 hours, so it would take 2 to 3 days to completely wash out from body. Due to the high lipophilicity of methamphetamine, it can readily move through the blood brain barrier faster than other stimulant and amphetamine metabolite peaks at 10–24 hours. It is excreted by the kidneys, with the rate of excretion into the urine heavily influenced by urinary pH. Acidic substances like orange or lemon juices will reduce the absorption of methamphetamine and increase urinary excretion, while alkaline substances like antacids do the opposite. Due to lipophilic nature, meth would not be excreted out from body by water. It excretion depend upon your metabolism and urine pH. The more acidic the urine, the faster meth will exit the body. Acidic urine can speed up the exit process to seven hours instead of 12. Basic (alkaline) urine can slow down meth’s excretion by increasing its half-life to 30 hours, so water would not really help rather it would decrease urine pH. I think, you would be satisfied with the answer. In case you have further query, you can ask.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor